Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 361, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 8, 2004, 6:15 PM CST for Jackson Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2004, 6:15 PM CST (00:15 UTC)
- Expired
- Dec 8, 2004, 7:15 PM CST
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Jackson Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 2:57 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 8, 2:57 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED POPS GGG AND TYR NATIONAL WEATHER SERVICE SHREVEPORT LA 210 PM CST WED DEC 8 2004 .DISCUSSION... FAST MOVING SHORT WAVE BRINGING A SWATH OF MOISTURE INTO THE REGION THIS EVENING. MAY BE SOME ISOLATED THUNDER...BUT MOSTLY JUST RAIN. UPPER DIVERGENCE SUGGEST SOME HEAVY SHOWERS. SHOWERS NOW DEVELOPING JUST SOUTH OF INTERSTATE 20 IN NE TX...AND ALSO SOUTH LA. ONCE THIS TROF MOVES EAST OF AREA...WILL BEGIN TO DEEPEN. SURFACE WINDS WILL INCREASE FROM WEST...GRADUALLY TURNING NW BY LATE THURSDAY NIGHT. COLDER AIR TRAJECTORY MISS US TO THE EAST..THUS ESCAPE FREEZING TEMPS WITH THIS FRONT...DESPITE A MORE EXTENDED PERIOD OF NW FLOW LASTING INTO SATURDAY. DEEPER TROF WITH DRY FRONT ARRIVING SUNDAY NIGHT. LOOKS LIKE SOME LIGHT RAIN MAY JUST SCOOT NORTH OF THE REGION. BUT FOR NOW...SIX RAINFREE DAYS IN THE FORECAST AFTER TONIGHT. PERHAPS COLDEST NIGHT OF THE SEASON NEXT TUESDAY NIGHT ONCE THE COLD AIR FILTERS DOWN AND RADIATION COOLING SETS IN AFTER SUNDAY NIGHT FRONT. && .PRELIMINARY POINT TEMPS/POPS... SHV 52 68 45 61 / 70 0 0 0 MLU 55 67 46 59 / 90 0 0 0 DEQ 45 66 37 56 / 30 0 0 0 TXK 50 67 43 58 / 50 0 0 0 ELD 50 67 44 56 / 80 0 0 0 TYR 50 71 44 61 / 70 0 0 0 GGG 49 71 44 61 / 70 0 0 0 LFK 51 73 44 64 / 70 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Dec 8, 12:00 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED DEC 8 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST WED DEC 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SOME SHOWERS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS PARTS OF EAST TEXAS AND NORTH LOUISIANA. BY EVENING...A WIDESPREAD AREA OF RAIN...AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF THE AREA...PARTICULARLY SOUTH OF INTERSTATE 20. THIS ACTIVITY IS EXPECTED TO SHIFT EAST AWAY FROM THE REGION BY THURSDAY MORNING. HOWEVER...THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Dec 8, 1:26 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CST WED DEC 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 7 S EL DORADO 33.12N 92.66W
12/06/2004 UNION AR BROADCAST MEDIA
METAL HORSE BARN AND A 100 YEAR OLD WOOD CHURCH BUILDING
WERE DESTROYED. THIS DEBRIS WAS BLOWN INTO A NEARBY
HOUSE, BREAKING WINDOWS AND DAMAGING SIDING. SOME
SHINGLES WERE BLOWN OFF AS WELL. A FEW TREES WERE ALSO
BLOWN OVER NEARBY.
&&
15Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.